Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Getting treated for diabetes, high BP, taking metformin, BG level dropping. Will i be alright?

I am currently being treated for diabetes, not sure which type, but it's high blood sugar and I am taking metformin and glimperide (or however you spell it). I wasn't watching my blood sugar levels and it was time for me to take my daily doses and my bloodsugar was already doing fine. I started to feel really weak and recognized that my BG level was dropping, tested it and acted upon by eating sugary food/drinks. Will I be alright to go to bed and not have to worry about dying in my sleep because my bloodsugar may still be dropping and I not know it?
Asked On : Mon, 15 Apr 2013
Answers:  4 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are recently detected Diabetes and which type type I is commonly in younger age and type II is in middle age but can be identified with certainty by a test called C peptide level which is low in type I and normal or high in type II.
What you experienced is most likely a episode of hypoglycaemia and it can be easily corrected by taking sugar which you have taken and then please do not take any antidiabetic medicine if you are suppose to take and then consult your Physician and readjust the dose of antidiabetic medicine it is good idea to go slow in increasing the dose of hypoglycemic drugs.
Once you take your dinner mostly hypoglycemia will not occur but you can keep sugar handy in case of emergency requirement.
Please do not worry and you will be all right and take care of diet and medicines as prescribed by your Physician.
Take care.
Good Luck

Answered: Mon, 15 Apr 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
If you have taken sugary food or drink,then levels of blood sugar must have become normal.
Your hypoglycemia was the immediate action of taking anti diabetic drug and nothing wouldhappen in your sleep now.
Tomorrow,you must talk to your doctor and get your prescription of medicines revised.
Getting low blood sugar levels is a very routine feature in a diabetic and it is good that ou have experienced a low sugar attack and hence you would be very careful in future regarding this.
Make sure that never miss your meals or take small meal if you have taken medicine.
Never keep a fast and simultaneously take anti diabetic medicine.
Keep a regular check n your blood sugar,blood pressure and serum lipid levels.
Best of luck
Answered: Mon, 15 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

No untoward incident is likely during sleep...
Sugary drink will raise it immediately and rest of the food over some time.
The adrenergic reaction to falling sugar in early diabetic generally wakes the patient
Solid food at bed time will ensure longer coverage

Check when you get up
Alert a relative or friend...

Diet- Exercise and Drugs have to be balanced delicately to prevent future episodes...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 15 Apr 2013
I find this answer helpful
Naturopathy & Yoga Specialist Dr. Ambika Murali Krishnan's  Response
Low sugar level in the blood is more dangerous than the high sugar level because your brain cells will be affected if you experience low blood sugar level often so consult your diabetologist after proper blood investigation procedures he will prescribe the correct dosage as per your test results.
Hope this answers your query.
Take care.
Get well soon.
Answered: Mon, 15 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor